Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Feb 11, 2009, 9:30 PM CST for Black Hawk County, Butler County, Iowa. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 9:30 PM CST (03:30 UTC)
- Expired
- Feb 13, 2009, 4:28 AM CST
- In force
- 31 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Black Hawk County, IA, Butler County, IA
The radar
The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek at New Hartford (NHRI4). The gauge peaked at 10.58 ft at Feb 12, 2009, 2:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 120330 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 930 PM CST WED FEB 11 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . IAC013-023-130330- /O.NEW.KDMX.FL.W.0007.090212T0330Z-090213T1030Z/ /NHRI4.1.ER.090211T2307Z.090212T0300Z.090212T1030Z.NO/ 930 PM CST WED FEB 11 2009 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL THURSDAY MORNING. * AT 9:00 PM WEDNESDAY THE STAGE WAS 10.4 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 10 FEET...***FLOOD STAGE*** $$
4 follow-up statements
000 WGUS83 KDMX 120954 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 354 AM CST THU FEB 12 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . IAC153-130954- /O.EXT.KDMX.FL.W.0003.000000T0000Z-090214T1903Z/ /DMWI4.1.ER.090211T0014Z.090212T1200Z.090213T1903Z.NO/ 354 AM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28. * UNTIL FRIDAY. * AT 3:00 AM THURSDAY THE STAGE WAS 33.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 32 FEET. * FORECAST...RISE TO 33.8 FEET THIS MORNING. FALL BELOW FLOOD STAGE FRIDAY. $$ IAC153-130954- /O.CON.KDMX.FL.W.0002.000000T0000Z-090215T0900Z/ /DEMI4.2.ER.090210T0635Z.090212T0830Z.090214T0900Z.NO/ 354 AM CST THU FEB 12 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL SATURDAY MORNING. * AT 2:30 AM THURSDAY THE STAGE WAS 14.2 FEET...AND STEADY. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC013-023-130954- /O.EXT.KDMX.FL.W.0007.000000T0000Z-090213T1920Z/ /NHRI4.1.ER.090211T2307Z.090212T1200Z.090212T1920Z.NO/ 354 AM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL TODAY. * AT 3:00 AM THURSDAY THE STAGE WAS 10.4 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 10.5 FEET THIS MORNING. FALL BELOW FLOOD STAGE TODAY. $$ IAC123-130954- /O.CON.KDMX.FL.W.0001.000000T0000Z-090215T0430Z/ /OOAI4.1.ER.090210T0044Z.090210T2030Z.090214T0430Z.NO/ 354 AM CST THU FEB 12 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FRIDAY EVENING. * AT 3:30 AM THURSDAY THE STAGE WAS 19.4 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 19.5 FEET THIS MORNING. FALL BELOW FLOOD STAGE FRIDAY EVENING. $$
000 WGUS83 KDMX 121636 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1036 AM CST THU FEB 12 2009 .SNOW MELT CONTINUES ACROSS CENTRAL IOWA CAUSING AREA STREAMS AND RIVERS TO RISE. ALSO...ICE JAMS ARE OCCURRING OR ARE POSSIBLE ALLOWING RIVERS TO FLUCTUATE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . IAC153-131636- /O.EXT.KDMX.FL.W.0003.000000T0000Z-090215T2308Z/ /DMWI4.1.ER.090211T0014Z.090213T0600Z.090214T2308Z.NO/ 1036 AM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28. * UNTIL SATURDAY. * AT 9:00 AM THURSDAY THE STAGE WAS 33.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 32 FEET. * FORECAST...RISE TO 34.3 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY. $$ IAC153-131636- /O.EXT.KDMX.FL.W.0002.000000T0000Z-090216T0430Z/ /DEMI4.2.ER.090210T0635Z.090212T1530Z.090215T0430Z.NO/ 1036 AM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL SATURDAY EVENING. * AT 9:30 AM THURSDAY THE STAGE WAS 14.7 FEET...AND RISING. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY EVENING. $$ IAC013-023-131636- /O.EXT.KDMX.FL.W.0007.000000T0000Z-090213T1819Z/ /NHRI4.1.ER.090211T2307Z.090212T0730Z.090212T1819Z.NO/ 1036 AM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL TODAY. * AT 10:00 AM THURSDAY THE STAGE WAS 10.4 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE TODAY. $$ IAC123-131635- /O.EXT.KDMX.FL.W.0001.000000T0000Z-090214T2100Z/ /OOAI4.1.ER.090210T0044Z.090210T2030Z.090213T2100Z.NO/ 1036 AM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FRIDAY. * AT 9:30 AM THURSDAY THE STAGE WAS 19.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 19.3 FEET TODAY. FALL BELOW FLOOD STAGE FRIDAY. $$ S
000 WGUS83 KDMX 130043 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 643 PM CST THU FEB 12 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . IAC013-023-140043- /O.EXT.KDMX.FL.W.0007.000000T0000Z-090214T1200Z/ /NHRI4.1.ER.090211T2307Z.090212T2015Z.090213T1200Z.NO/ 643 PM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FRIDAY MORNING. * AT 6:00 PM THURSDAY THE STAGE WAS 10.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
000 WGUS83 KDMX 131028 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 428 AM CST FRI FEB 13 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . IAC153-141028- /O.CON.KDMX.FL.W.0003.000000T0000Z-090215T1851Z/ /DMWI4.1.ER.090211T0014Z.090212T2130Z.090214T1851Z.NO/ 428 AM CST FRI FEB 13 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28. * UNTIL SATURDAY. * AT 3:00 AM FRIDAY THE STAGE WAS 33.8 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 32 FEET. * FORECAST...REMAIN STEADY AT 33.8 FEET THIS MORNING. FALL BELOW FLOOD STAGE SATURDAY. $$ IAC153-141028- /O.CON.KDMX.FL.W.0002.000000T0000Z-090216T0515Z/ /DEMI4.2.ER.090210T0635Z.090212T2300Z.090215T0515Z.NO/ 428 AM CST FRI FEB 13 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL SATURDAY EVENING. * AT 3:30 AM FRIDAY THE STAGE WAS 14.7 FEET...AND STEADY. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY EVENING. $$ IAC013-023-131058- /O.CAN.KDMX.FL.W.0007.000000T0000Z-090214T1200Z/ /NHRI4.1.ER.090211T2307Z.090212T2015Z.090213T0215Z.NO/ 428 AM CST FRI FEB 13 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE BEAVER CREEK AT NEW HARTFORD. * AT 4:00 AM FRIDAY THE STAGE WAS 9.3 FEET...AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 8:15 PM THURSDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL TO 9.0 FEET SATURDAY MORNING. $$ IAC123-141027- /O.EXT.KDMX.FL.W.0001.000000T0000Z-090214T1123Z/ /OOAI4.1.ER.090210T0044Z.090210T2030Z.090213T1123Z.NO/ 428 AM CST FRI FEB 13 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL THIS MORNING. * AT 3:30 AM FRIDAY THE STAGE WAS 17.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 17 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ MJA
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 6:13 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 11, 6:13 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 613 PM CST WED FEB 11 2009 .UPDATED 12/00Z AVIATION DISCUSSION... .SHORT TERM.../TONIGHT THROUGH FRI NIGHT/ REASONABLY QUIET WEATHER TONIGHT AS SURFACE LOW OVER ILLINOIS MOVES AWAY AND HIGH PRESSURE BUILDS IN TO THE WEST AND SOUTHWEST... RESULTING IN A GRADUAL DECREASE IN WIND SPEEDS THIS EVENING/EARLY TONIGHT. LOW CLOUDS COVERING THE AREA THIS AFTERNOON WILL CLEAR FROM WEST TO EAST DURING THE NEXT SEVERAL HOURS. HOWEVER...500 MB SHORTWAVE MOVING ACROSS SOUTHERN MINNESOTA WILL PROVIDE SOME REDEVELOPMENT OF CLOUDS BY AROUND MIDNIGHT. NO ADDITIONAL PRECIPITATION IS EXPECTED. TOWARD SUNRISE THERE ARE INDICATIONS THAT THE CLOUDS MAY CLEAR OUT OF OUR WESTERN AND SOUTHWESTERN COUNTIES...WHERE WINDS WILL ALSO BE THE LIGHTEST DUE TO PROXIMITY TO THE SURFACE HIGH. IF THIS OCCURS...TEMPS MAY NEED TO BE ADJUSTED DOWNWARD AS IT WOULD RESULT IN BETTER RADIATIONAL COOLING CONDITIONS IN THE NISHNABOTNA VALLEY. LITTLE WX OF CONCERN THROUGH THU WITH MIDWEST IN CONFLUENT FLOW ALOFT AND WEAK SFC HIGH PRESSURE. SYSTEM OF CONCERN...NOW OFF OR/NRN CA COAST...SHOULD BE CROSSING THE ROCKIES INTO THE HIGH PLAINS BY FRI MORNING HOWEVER. MODELS AND ENSEMBLES HAVE BEEN QUITE CONSISTENT RECENT RUNS PAINTING SIGNIFICANT SWATH OF SNOW RIGHT THROUGH CENTRAL AND SRN IA...AND THIS CONTINUES WITH 12Z RUNS. HEAVY SNOW AXIS COULD END UP ANYWHERE FROM HIGHWAY 30 TO MO BORDER DEPENDING ON MODEL OF CHOICE...BUT HIGH END ADVY AND WARNING AMOUNTS HAVE BEEN QUITE CONSISTENT. DENDRITIC GROWTH ZONE (DGZ) APPEARS TO BE H7/H5 OR 290-300K AND CANNOT REALLY FIND A LACKING PARAMETER AT THIS POINT WITH ALL DEPICTING VERY HIGH SNOWFALL RATES FRI AFTERNOON AND EVENING. MOISTURE TRANSPORT...MODEL OMEGA...THERMODYNAMIC AND FRONTOGENETIC FORCING ALL COME TOGETHER WITH INSTABILITY AND SEE NO REASON TO DOUBT THE HIGH QPF BEING GENERATED...OVER 0.50 IN SOME AREAS. SNOW RATIOS ARE NOT EXTREME AT THIS POINT...STILL IN THE UPPER TEENS AS DGZ IS NOT THAT DEEP...HOWEVER HIGH QPF AND CONVECTIVE POTENTIAL SHOULD OVERCOME THAT DEFICIENCY. ALTHOUGH LOCALIZED AREAS COULD SEE MORE DUE TO THUNDERSNOW...INITIAL THOUGHTS ARE 6-10 INCHES HIGHWAY 30 TO MO BORDER WHICH WILL BE UNDER A WINTER STORM WATCH. ALTHOUGH NOT INCLUDED IN FORECAST QUITE YET...FAVORED AREA FOR LOCALIZED 12+ AMOUNTS BASED ON QPV FIELDS AND FN RESPONSE WOULD BE NEAR HIGHWAY 92. HOWEVER IT PLAYS OUT...SYSTEM SHOULD END BY THE EARLY MORNING HOURS SAT. TEMP WISE...NO REAL DEVIATIONS FROM GUIDANCE THROUGH THE PERIOD. ONLY THING OF NOTE IS NON-DIURNAL TEMPS FRI DUE TO PRECIP PRECEDED BY EVAPORATIVE COOLING. .LONG TERM.../SAT THROUGH WED/ BIGGEST CONCERN IN THIS PERIOD WILL BE NEXT SYSTEM TUE INTO WED. THE WEEKEND WILL BEGIN RELATIVELY BENIGN WITH PASSAGE OF SHORT WAVE RIDGE AND WEAK SFC HIGH RESULTING IN SEASONAL TEMPS AND NO PRECIP. LOOKING AHEAD TO THE MIDDLE OF NEXT WEEK...00Z ECMWF/GFS WERE IN FAIRLY GOOD AGREEMENT BRINGING SHORT WV THROUGH MO VALLEY TUE INTO WED. 12Z GFS NOW IN SLIGHTLY LESS AGREEMENT WITH TIMING AND N-S PLACEMENT STILL UP IN THE AIR. ALTHOUGH PARENT SYSTEM IS STILL A LONG WAYS OFF...JUST NEAR THE NORTHERN INTERNATIONAL DATE LINE TODAY...12Z GEFS STILL SUPPORTS DAY 6/7 CHANCES HOWEVER SO THEY HAVE BEEN ADDED TO THE FORECAST. NO REAL CHANGES TO TEMP GUIDANCE OUTSIDE OF SUN NIGHT. GFS/ECMWF DEVELOP AND NICE INVERSION WITH RAW TEMPS BELOW GUIDANCE. THIS MAKES SENSE CONSIDERING WHAT WILL LIKELY BE SEMI-FRESH SNOW COVER...ALONG WITH LIGHT WINDS AND CLEAR SKIES WITH THE SFC HIGH. HAVE ALSO PUMPED UP DEWPOINTS SOMEWHAT DAYS 6/7 DUE TO THE PRECIP. && .AVIATION...12/00Z STRATUS SHIELD IS QUICKLY PUSHING EAST ACROSS IOWA THIS EVENING AND WILL CLEAR OUT OF TAF SITES THROUGH 04Z. ADDITIONAL LOW CLOUDS WILL DROP SOUTH OVERNIGHT AND WILL LIKELY AFFECT KFOD/KMCW/KALO. BY MID TO LATE THURSDAY MORNING...EXPECT CLEARING WITH AN INCREASING WNW WIND. && .DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH HIGHWAY 30 TO MO BORDER...18Z FRI-06Z SAT && JWL/BSS/KINNEY
Hazardous weather outlook, Feb 11, 4:06 PM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 406 PM CST WED FEB 11 2009 IAZ044>050-057>062-070>075-081>086-092>097-121200- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 406 PM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY SNOW IS EXPECTED TO DEVELOP OVER THE AREA FRIDAY AFTERNOON AND EVENING. SNOWFALL RATES MAY REACH OR EXCEED AN INCH PER HOUR AT TIMES RESULTING IN STORM TOTAL AMOUNTS FROM SIX TO TEN INCHES. LOCALLY HIGHER AMOUNTS COULD RESULT IN AREAS THAT SEE THUNDER WITH THE SNOW. MINOR TO MODERATE BLOWING SNOW MAY FURTHER REDUCE VISIBILITIES...DOWN TO A HALF MILE OR LESS. A WINTER STORM WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER WILL NOT BE NEEDED. HOWEVER REPORTS OF SNOWFALL AMOUNTS AND WINTRY CONDITIONS ARE ALWAYS APPRECIATED AND ENCOURAGED. IAZ033>039-121200- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 406 PM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE TO HEAVY SNOW IS EXPECTED TO DEVELOP OVER THE AREA FRIDAY AFTERNOON AND EVENING. SNOWFALL RATES MAY REACH OR EXCEED AN INCH PER HOUR AT TIMES RESULTING IN STORM TOTAL AMOUNTS FROM TWO TO SIX INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER WILL NOT BE NEEDED. HOWEVER REPORTS OF SNOWFALL AMOUNTS AND WINTRY CONDITIONS ARE ALWAYS APPRECIATED AND ENCOURAGED. IAZ004>007-015>017-023>028-121200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 406 PM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:56 PM CST | Areal Flood Warning | DMX | Tama | 12 hr |
| Feb 12, 9:57 AM CST | Flash Flood Watch | DMX | Webster | 48 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.